Texas, 2011Heat in Texas, August 6 to 31, 2011
August 6 to 31, 2011 · NWS FWD · 7 events in 7 counties and zones
Brutal triple digit daytime temperatures and warm overnight lows continued to occur across north Texas through the month of August. Only 3 scattered days provided relief from the record-setting heat.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 13
- Injuries
- 345
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Brutal triple digit daytime temperatures and warm overnight lows continued to occur across north Texas through the month of August. Only 3 scattered days provided relief from the record-setting heat. By the time August ended, it had been the warmest summer on record in both Dallas/Fort Worth and Waco. The average temperature for the summer months at DFW was 90.1, and the average temperature at Waco was 90.5. From June 30th - August 12th, Waco set a new record greatest consecutive 100-degree days of 44 days. Both DFW and Waco set new record greatest annual 100-degree days for the summer months with a few additional days in the month of September. Many daily high temperatures records and highest minimum temperature records were set or tied during the month of August. Dallas/Fort Worth again tied the all-time record highest minimum temperature of 86 degrees set in July 2011, and Waco set the all-time record highest minimum temperature of 86 degrees on the 2nd. The prolonged heat took its toll on North Texans and there were 27 heat related deaths and many more heat related illnesses. An Excessive Heat Warning was in effect for all but the southwestern counties the first 5 days of the month. A Heat Advisory was in effect for all or parts of north Texas for most of the remainder of the month except for a few days in the middle of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 5, 10:25 PM CST, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 5, 10:25 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1125 PM CDT FRI AUG 5 2011
.AVIATION...
/06Z TAFS/
NO CHANGES TO ONGOING FORECAST.
25
.../PREVIOUS AVIATION DISCUSSION/...
/00Z TAFS/
NO CONCERNS...CONTINUED VFR WITH PERSISTENCE FORECAST.
AIRPORT WEATHER WARNING THROUGH SATURDAY FOR EXCESSIVE HEAT.
25
&&
.UPDATE...
MADE SOME MINOR ADJUSTMENTS TO THE HIGHS ON SATURDAY. ALSO
REWORKED SATURDAYS DEWPOINTS AND INCREASED AFTERNOON WINDS
SLIGHTLY.
WE/VE DECIDED TO KEEP THE EXCESSIVE HEAT WARNING IN EFFECT THROUGH
SATURDAY EVENING...EVEN THOUGH SOME LOCATIONS DID NOT REACH
CRITERIA TODAY. THIS WAS DUE TO SLIGHTLY HIGHER DAYTIME WINDS THIS
AFTERNOON COMPARED TO THE PREVIOUS FEW DAYS. THE WIND RESULTED IN
MORE MIXING OF SURFACE DEWPOINTS WHICH RESULTED IN HEAT INDICES
SLIGHTLY LOWER THAN EXPECTED. THIS MAY AGAIN HAPPEN ON SATURDAY
AFTERNOON.
LOOKING AHEAD...SURFACE DEWPOINTS MAY HOLD MORE FIRM MUCH OF NEXT
WEEK...RESULTING IN LESS AFTERNOON MIXING OF DEWPOINTS. THUS...THERE
IS A GOOD CHANCE THAT THE EXCESSIVE HEAT WARNING WOULD BE EXTENDED
INTO NEXT WEEK. 75
&&
.PREV DISCUSSION... /ISSUED 351 PM CDT FRI AUG 5 2011/
THE HEAT WILL REMAIN THE MAIN WEATHER CONCERN FOR THE NEXT WEEK.
THE UPPER RIDGE CENTERED ACROSS NORTH TEXAS WILL SHIFT WESTWARD
DURING THE NEXT SEVERAL DAYS. THIS MAY ALLOW THE HIGH
TEMPERATURES TO COOL BY ONE OR TWO DEGREES. A WEAK COLD FRONT IS
EXPECTED TO WORK ITS WAY DOWN TO NEAR THE RED RIVER LATE
WEDNESDAY. ALTHOUGH THE BEST RAIN CHANCES WILL REMAIN TO OUR NORTH
AND NORTHEAST...THIS FRONT OR ANY OUTFLOW BOUNDARIES FROM STORMS
THAT FORM TO OUR NORTH... MAY ALLOW FOR SOME VERY LOW RAIN CHANCES
NEAR THE RED RIVER WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. FOR NOW
HAVE JUST KEPT LOW POPS FOR THURSDAY AFTERNOON/EVENING ALONG AND
NORTH OF A GRAHAM TO SULPHUR SPRINGS LINE. 58
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 84 107 84 106 83 / 0 0 5 5 0
WACO, TX 82 106 82 106 81 / 0 0 0 5 0
PARIS, TX 81 106 82 105 79 / 5 0 5 5 0
DENTON, TX 81 106 81 105 81 / 5 5 5 5 0
MCKINNEY, TX 81 105 81 104 79 / 5 0 5 5 0
DALLAS, TX 86 107 86 106 85 / 0 0 5 5 0
TERRELL, TX 81 106 81 105 80 / 0 0 0 5 0
CORSICANA, TX 80 106 81 105 79 / 0 0 0 5 0
TEMPLE, TX 78 105 78 104 78 / 0 0 0 5 5
MINERAL WELLS, TX 78 108 78 108 78 / 5 0 5 5 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 9 PM CDT SATURDAY FOR TXZ091>095-
100>107-115>123-131>135-145>148-158>162-174-175.
HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR TXZ129-130-141>144-156-
157.
&&
25/75
Hazardous weather outlook, Aug 5, 6:47 PM CST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
747 PM CDT FRI AUG 5 2011
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-070100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
747 PM CDT FRI AUG 5 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR MOST OF NORTH
TEXAS...EXCEPT FOR THE AREA SOUTHWEST OF A LINE FROM BRECKENRIDGE...
TO HILLSBORO...TO KILLEEN WHERE A HEAT ADVISORY IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE EXCESSIVE HEAT WARNING FOR MOST OF THE AREA WILL CONTINUE
THROUGH 9PM SATURDAY EVENING. OUTSIDE OF THE WARNING AREA...A HEAT
ADVISORY IS ALSO IN EFFECT THROUGH SATURDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR AREAS NORTH OF
INTERSTATE 30 THURSDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Heat, Dallas
- When
- August 6, 2:21 AM CST to August 31, 11:59 PM CST
- Where
- Dallas forecast zone
- Deaths
- 3 direct, 1 indirect
- Injuries
- 210 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Triple digit temperatures were recorded nearly every day during the month of August. According to the medical examiner, after the excessive heat ended on the 5th, another four people people died as a result of the heat. In addition, the medical examiner reported an additional approximately 210 cases of heat-related illnesses through the end of the month. A heat advisory was in effect nearly every day after the Excessive Heat Warning ended on the morning of the 6th.
Heat, Tarrant
- When
- August 6, 2:21 AM CST to August 31, 11:59 PM CST
- Where
- Tarrant forecast zone
- Deaths
- 3 direct, 1 indirect
- Injuries
- 135 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Triple digit temperatures were recorded nearly every day during the month of August. According to the medical examiner, after the excessive heat ended on the 5th, another four people died as a result of the heat. In addition, the medical examiner reported an additional approximately 135 cases of heat-related illnesses through the end of the month. A heat advisory was in effect nearly every day after the Excessive Heat Warning ended on the morning of the 6th.
Heat, Fannin
- When
- August 6, 2:21 AM CST to August 31, 11:59 PM CST
- Where
- Fannin forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
Triple digit temperatures were recorded nearly every day during the month of August. According to the medical examiner, one person died on the 6th as a result of the heat. A heat advisory was in effect for several days during the month after the Excessive Heat Warning ended on the morning of the 6th.
Heat, Hunt
- When
- August 6, 2:21 AM CST to August 31, 11:59 PM CST
- Where
- Hunt forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
Triple digit temperatures were recorded nearly every day during the month of August. According to the medical examiner, one person died on the 7th as a result of the heat. A heat advisory was in effect for several days during the month after the Excessive Heat Warning ended on the morning of the 6th.
Heat, Parker
- When
- August 6, 2:21 AM CST to August 31, 11:59 PM CST
- Where
- Parker forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
Triple digit temperatures were recorded nearly every day during the month of August. According to the medical examiner, one person died on the 10th as a result of the heat. A heat advisory was in effect for several days during the month after the Excessive Heat Warning ended on the morning of the 6th.
Heat, Collin
- When
- August 6, 2:21 AM CST to August 31, 11:59 PM CST
- Where
- Collin forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
Triple digit temperatures were recorded nearly every day during the month of August. According to the medical examiner, one person died on the 12th as a result of the heat. A heat advisory was in effect for several days during the month after the Excessive Heat Warning ended on the morning of the 6th.
Heat, Montague
- When
- August 6, 2:21 AM CST to August 31, 11:59 PM CST
- Where
- Montague forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Triple digit temperatures were recorded nearly every day during the month of August. According to the medical examiner, one person died on the 17th as a result of the heat. A heat advisory was in effect for several days during the month after the Excessive Heat Warning ended on the morning of the 6th.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Dallas | 2011-08-06 | 56 | Female | Permanent Home | Direct |
| Heat, Dallas | 2011-08-14 | 92 | Female | Permanent Home | Direct |
| Heat, Dallas | 2011-08-14 | 86 | Female | Permanent Home | Direct |
| Heat, Dallas | 2011-08-23 | 60 | Male | Permanent Home | Indirect |
| Heat, Tarrant | 2011-08-07 | 72 | Female | Outside/Open Areas | Direct |
| Heat, Tarrant | 2011-08-20 | 63 | Male | Permanent Home | Direct |
| Heat, Tarrant | 2011-08-18 | 75 | Male | Permanent Home | Indirect |
| Heat, Tarrant | 2011-08-07 | 60 | Male | Vehicle/Towed Trailer | Direct |
| Heat, Fannin | 2011-08-06 | 58 | Male | Other | Direct |
| Heat, Hunt | 2011-08-07 | 48 | Female | Permanent Home | Direct |
| Heat, Parker | 2011-08-10 | 76 | Male | Permanent Home | Direct |
| Heat, Collin | 2011-08-12 | 70 | Female | Outside/Open Areas | Direct |
| Heat, Montague | 2011-08-17 | 73 | Male | Mobile/Trailer Home | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Missouri, August 6 to 8, 20111 death · $218,000 · 1 in hail · 34 events
- Hail and Damaging Winds in Iowa, August 6 to 7, 2011$728,000 · 1 in hail · 33 events
- Hail in Nebraska, August 6, 2011$1.3 million · 2 in hail · 5 events
- Heat in Missouri, August 6 to 7, 201110 injured · 22 events
- Flash Flood in North Dakota, August 6, 2011$1.0 million · 1 event
- Flash Flood in West Virginia, August 6 to 7, 2011$950,000 · 1 event
- Damaging Wind and Lightning Strike in Virginia, August 6, 2011$275,000 · 54 kt wind · 3 events
- Wildfire in Texas, August 6, 2011$300,000 · 1 event
- Tornado and Flash Flooding in North Carolina, August 6, 2011$150,000 · EF0 · 8 events
- Hail and Damaging Winds in Illinois, August 6 to 7, 2011$75,000 · 61 kt wind · 4 events
- Wildfire in California, August 6 to 7, 20114 injured · 1 event
- Hail and Damaging Winds in Nebraska, August 6 to 7, 20111.75 in hail · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 344080, 344082, 344086, 344091, 344093, 344094, 344681.